|Should I tell my doc?
Nov 13, 2006
Hi Doc Bob,
I've been poz for 7yrs now. Watched my normally large chest get larger from 48 to 53", my neck from 17 to 19", fat in my upper back increase. The gut I had even with the years of exercise built up even more fat, OH the fat under my arms at my chest, UGH!
So doc what did I do? I had 7k in my budget and I decided to check out if I could find someone who would perform full torso liposuction!
USA, NO, Costa Rica, NO, Mexico, NO, Brasil, YES (8k), India, YES (10k), Thailand, YES, but the charge is 50% for hiv patients because of risk to the medical workers.
Finally settled to Columbia which met my budget with a few dollars to spare. This includes my airfare RT, stay for 10 days, food, translation services, blood work, ekg work, full disclosure to my doc.
It's been a few weeks. I finally don't have my chest pushing into my chin while I sleep, I can move my head around again <grin>, my back feels so much better even though I have spinal problems, the less fat is so much better!!!
OH, because I lost fat in my once nice azz, the doctor offered to move fat to my azz. I told him I want a nice 'musclino' (sic) azz and he did it!
I may have hip pains and pain from neuropathy. But they noticed my blood pressure went down so I've been tracking it. My pulse rate is still high, but hey, I'm adjusting.
I can now sit without the instant pain shooting thru me in my back end. My pants hang better <smile>.
So what the down side? I did not know there could be edema in my legs, whew! Holy Cow Batgirl! But an electric blanket is helping with it. Still better then when the feeling in my chest and back, so I offweigh it. I'm told it'll be like this for approx. 3 months and since I'm however much older then 3 months (don't feel like doin the math ok?), I know I can last even another year. I mean what can happen? I die? Ha, death where is your sting & victory? IMHO, is that all there is?
I know, keep sane. So how do I approach my doctor who I really like about this? I switched over to him over a year and half ago because of dislike of my other spec, and this guy is truly good.
Yeah, I stop taking my sustiva and epizcom months ago, not 80% but 0% since I hear it's either 100% or nuttin. My last counts at 6 months off are 621 cd4 and 74k virus opposed to undetectable and 1274 cd4 but pain with it, feeling bloated, liver pain, etc. Oh, dropped the lipitor too and my fat levels were good before I had the lipo.
One of those scales I brought showing muscle/fat/water weight had me at 16% body fat before I went for lipo and now 6% body fat AL. Though water went from 55% BL to 67% AL.
so, I know, I need to tell my doc, but I don't know how to approach it with him?
I had the guts to find out how to get this and yet I'm hiding like a little kid from informing my doc.
| Response from Dr. Frascino
You "know" you need to tell your doc. I absolutely agree. So what are you waiting for? He's not a clairvoyant. He can't help you if he doesn't know what's going on. You consult with an HIV specialist to make use of his expertise and experience. As for how to approach him, why not just send him a copy of this post??? You definitely could benefit form the help of a competent, comprehensive and compassionate HIV specialist.
You don't need "guts" to get this help, but you do need enough common sense to advise your specialist what's really going on. As Jack Bauer on "24" would say: "Do it! Do it now!"
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.